Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2008, 1:46 PM MST for Pima County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2008, 1:46 PM MST (20:46 UTC)
- Expired
- Jul 14, 2008, 2:30 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 142046 SVRTWC AZC019-142130- /O.NEW.KTWC.SV.W.0034.080714T2046Z-080714T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 146 PM MST MON JUL 14 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF TUCSON... * UNTIL 230 PM MST * AT 139 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTHWEST TUCSON...AND MOVING EAST NORTHEAST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CENTRAL TUCSON BY 200 PM MST... EXPECT DAMAGING WINDS TO 60 MPH AND VERY HEAVY RAIN WITH THIS STORM. LAT...LON 3246 11088 3221 11072 3215 11104 3236 11111 TIME...MOT...LOC 2045Z 255DEG 10KT 3230 11099 $$ MEYER
2 follow-up statements
000 WWUS55 KTWC 142107 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 207 PM MST MON JUL 14 2008 AZC019-142130- /O.CON.KTWC.SV.W.0034.000000T0000Z-080714T2130Z/ PIMA AZ- 201 PM MST MON JUL 14 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 156 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR NORTHWEST AND NORTH CENTRAL TUCSON...MOVING EAST AND NORTHEAST AT 5 TO 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CATALINA FOOTHILLS BY 210 PM MST... SABINO CANYON BY 225 PM MST... IN ADDITION TO POTENTIAL DAMAGING WINDS...EXPECT HEAVY RAIN WITH THIS STORM. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3:45 PM MST. LAT...LON 3246 11088 3221 11072 3215 11104 3236 11111 TIME...MOT...LOC 2101Z 255DEG 10KT 3228 11094 $$ MEYER
000 WWUS55 KTWC 142132 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 232 PM MST MON JUL 14 2008 AZC019-142141- /O.EXP.KTWC.SV.W.0034.000000T0000Z-080714T2130Z/ PIMA AZ- 231 PM MST MON JUL 14 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY HAS EXPIRED... AT 230 PM MST THE THUNDERSTORM MOVING THROUGH THE CATALINA FOOTHILLS TOWARD NORTHEAST TUCSON AND REDINGTON PASS HAD DIMINISHED TO BELOW SEVERE LEVELS. WIND GUSTS TO 45 MPH REMAIN POSSIBLE AND HEAVY RAIN WILL CONTINUE WITH THIS STORM. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 345 PM MST. LAT...LON 3246 11088 3221 11072 3215 11104 3236 11111 TIME...MOT...LOC 2107Z 255DEG 10KT 3228 11092 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:30 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 9:30 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST MON JUL 14 2008 .SYNOPSIS...PLENTY OF MOISTURE FOR A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHEAST ARIZONA THIS WEEK. && .DISCUSSION...MORE SUNSHINE TO START THE MORNING THAN RECENT DAYS...MOST DEBRIS CLOUD IS ACROSS NORTHERN COUNTIES. 12Z KTUS SOUNDING SIMILAR WITH PRECIPITABLE WATER AT 1.83 SO PLENTY WET. RAIN COOLED FROM PLENTY OF PRECIP COVERAGE YESTERDAY AND SLIGHT WARMING AROUND H5 SO WE MIGHT HAVE TO WORK A LITTLE LONGER TO GET CONVECTION GOING TODAY...BUT STORMS WERE ALREADY WELL UNDERWAY AT THIS TIME YESTERDAY SO THATS NOT SAYING MUCH. HEAVY RAIN ONCE AGAIN THE MAIN CONCERN...BUT ISOLATED WET MICROBURSTS NOT HARD TO VISUALIZE. STRONG WAVE THAT WAS PUSHING THROUGH SOUTHERN SONORA AND THE GULF NOW ON THE OTHER SIDE OF BAJA AND PUSHING OUT INTO THE PACIFIC...PERHAPS LESS FOCUS TODAY BEHIND THIS...BUT THERE ARE LOTS OF WIGGLES AND WEAKNESSES IN THE FLOW IN PLACE AND UPPER LEVEL CONDITIONS REMAIN FAVORABLE OVER THE SOUTHEASTERN PART OF THE STATE. THE RIDGE ORIENTATION BECOMES A LITTLE LESS FAVORABLE ON THE LARGE SCALE THIS WEEK...WE WONT BE ABLE TO MAINTAIN THIS LEVEL OF MOISTURE FOREVER...BUT AT THE SAME TIME WE ARE PROBABLY BEING TOO AGGRESSIVE WITH OUR TREND TOWARD LESS CONVECTION. && .AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS INTO TUESDAY. CLOUD DECKS WILL GENERALLY BE 5-7K FT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ABUNDANT MOISTURE WILL BRING A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:03 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Jul 13, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 57 min |
| Jul 13, 6:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 56 min |
| Jul 13, 6:55 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Jul 13, 8:40 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Jul 13, 10:05 PM MST | Areal Flood Advisory | TWC | Graham | 115 min |
| Jul 14, 12:10 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Jul 14, 1:41 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 14, 2:06 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Jul 14, 2:47 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 14, 3:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Jul 14, 3:14 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.